Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Calf pain
    avatar
    kdecunzo posted:
    Does anyone experience calf pain? I get these sudden 'pulled muscle' feelings in my calves but haven't done anything to cause them. My Rhuemy shrugged it off last visit and prescribed Potassium and Magnesium. Not working. I see her again next Friday and will bring it up again but man it's getting annnoying. It feels like I'm about to get a charlie horse but it never actually cramps. Just feels a little crampy and sore. A few days later they go away just to start again. Sometimes I can't straighten my leg all the way. Wondering if anyone else has found out what they are or causes them. Are they related to RA? FYI, I'm on MTX, Mobic, Plaquinel, Folic Acid, Potassium, Magnesium, Savella and Premarin (other reasons obviously). Calf pain started before the meds though.
    Reply
     
    avatar
    DIYSTER responded:
    Yes, I get that to the point of a charlie horse, usually when sleeping. I'm on Humira, Evoxac (for Sjogren's) and Boniva (for osteoporosis from the RA) and I notice these symptoms flare toward then end of the two-week period for the Humira injection. So I attribute the problem to the RA. But it also happens if I've been doing stretching exercises for my leg muscles so that muddies the picture a bit. BTW, I started getting these before the meds also so, again, I suspect RA more than anything else.
     
    avatar
    karilync responded:
    I've been having a lot of calf cramps around the time I take my methotrexate... and I blame the med, although my rheumy thinks I'm just dehydrated. I have to admit, I drink a lot of caffienated beverages around my dose (which can dehydrate) - MTX makes me tired, what can I say... But this weekend, I took my dose and plenty of water, and still waking up with the leg cramps. Not sure what this is all about. I didn't have them before taking the meds. It's really hard to sort things out.. hoping you've figured this out!!!


    Helpful Tips

    Dry eyes and dry mouthExpert
    Patients with RA may develop dryness of the eyes and mouth due to a condition called secondary Sjogrens Syndrome. The dryness is due to ... More
    Was this Helpful?
    41 of 48 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.